Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 813, NWS Norman, OK

September 17, 2016Ellis County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 11:34 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 11:34 PM CDT (04:34 UTC)
Expired
Sep 18, 2016, 12:30 AM CDT
In force
56 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Ellis County, OK, Roger Mills County, OK

What was reported inside it

TimeReportWhereRemark
Sep 18, 12:03 AM CDTTSTM WND GST 60Cheyenne, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

598 
WUUS54 KOUN 180434
SVROUN
OKC045-129-180530-
/O.NEW.KOUN.SV.W.0813.160918T0434Z-160918T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
  SOUTHERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 1230 AM CDT

* AT 1134 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES EAST OF HIGGINS TO 4 MILES NORTHWEST OF
  ALLISON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHEYENNE...ARNETT...REYDON...STRONG CITY...HARMON...ROLL...
  ANGORA...DURHAM AND CRAWFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3612 10000 3616 9998 3616 9938 3579 9938
      3552 9955 3560 10000
TIME...MOT...LOC 0434Z 266DEG 26KT 3610 9993 3564 10016 

HAIL...0.88IN
WIND...60MPH
 
$$

BRB
5 follow-up statements
767 
WWUS54 KOUN 180448
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1148 PM CDT SAT SEP 17 2016

OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1148 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ROGER MILLS AND SOUTHERN ELLIS COUNTIES...

AT 1148 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ARNETT TO NEAR CRAWFORD TO 3 MILES
SOUTHWEST OF REYDON...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...ARNETT...REYDON...STRONG CITY...HARMON...ROLL...ANGORA...
DURHAM AND CRAWFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3571 10000 3586 9994 3614 9994 3615 9938
      3579 9938 3552 9955 3560 10000
TIME...MOT...LOC 0448Z 273DEG 42KT 3604 9975 3582 9979 3562 9997 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
751 
WWUS54 KOUN 180457
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT SEP 17 2016

OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1157 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...

AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF HARMON TO NEAR ROLL TO 3 MILES EAST
OF REYDON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...REYDON...STRONG CITY...ROLL...ANGORA AND CRAWFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3560 9999 3585 9983 3610 9976 3610 9938
      3579 9938 3552 9955
TIME...MOT...LOC 0457Z 280DEG 39KT 3602 9960 3578 9967 3564 9986 

HAIL...0.88IN
WIND...60MPH
 
$$

BRB
440 
WWUS54 KOUN 180510
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT SUN SEP 18 2016

OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1210 AM CDT SUN SEP 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...

AT 1209 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF HARMON TO 6 MILES NORTHEAST OF
STRONG CITY TO NEAR CHEYENNE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...STRONG CITY...ROLL AND ANGORA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3559 9991 3578 9973 3608 9968 3608 9938
      3579 9938 3552 9955
TIME...MOT...LOC 0509Z 282DEG 32KT 3600 9949 3576 9954 3560 9972 

HAIL...0.88IN
WIND...60MPH
 
$$

BRB
879 
WWUS54 KOUN 180521
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT SUN SEP 18 2016

OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1221 AM CDT SUN SEP 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...

AT 1220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF CAMARGO TO NEAR ANGORA...MOVING EAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3578 9939 3578 9957 3590 9953 3608 9950
      3608 9938 3579 9938
TIME...MOT...LOC 0520Z 265DEG 22KT 3605 9942 3583 9945 

HAIL...0.88IN
WIND...60MPH
 
$$

BRB
794 
WWUS54 KOUN 180527
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT SUN SEP 18 2016

OKC045-129-180536-
/O.EXP.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1227 AM CDT SUN SEP 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGER MILLS AND
SOUTHEASTERN ELLIS COUNTIES WILL EXPIRE AT 1230 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. OTHER THUNDERSTORMS
ACROSS EASTERN AND SOUTHERN ROGER MILLS COUNTY COULD PRODUCE WIND
GUSTS UP TO 50 MPH. 

LAT...LON 3578 9939 3578 9957 3590 9953 3608 9950
      3608 9938 3579 9938
TIME...MOT...LOC 0524Z 266DEG 26KT 3605 9942 3583 9945 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 10:56 PM CDT, 38 minutes earlier.

Area forecast discussion, Sep 17, 10:56 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1056 PM CDT SAT SEP 17 2016

.UPDATE...

&&

.DISCUSSION...
After additional analysis we have lowered precipitation probabilities
substantially over central Oklahoma including OKC. Convective
overturning from earlier MCS is significant. Furthermore, 850 mb
flow is not particularly strong overnight to bring moisture back,
and the flow veers substantially later tonight. Veering low level
flow and insignificant theta-e advection should limit convection.
The best chance will be with ongoing complex over the Texas
Panhandle as it moves southeast into southwestern Oklahoma and as
described in previous discussion should generally follow theta-e
gradient near/along the Red River where convectively reinforced
surface boundary resides.

BRB

&&

.PREV DISCUSSION... /issued 1000 PM CDT SAT SEP 17 2016/

UPDATE...

DISCUSSION...
Minor adjustments were made to the forecast for the rest of the
evening and overnight. Hourly temperatures were adjusted downward
based on an a disruption of normal nocturnal cooling by earlier
precipitation/evaporative cooling process. Surface observations
indicated that some locations have already fallen to near their
forecast low temperature. We will monitor for the possibility of
fog later tonight given residual low level moisture and cooler
temperatures. Low level winds and resultant turbulent mixing
should be enough to limit development. If it does develop it is
not expected to be widespread.

There are some negatives for overnight convection, especially
across the central and northern portions of Oklahoma. 00Z sounding
shows significant convective overturning and depletion of low
level moisture has occurred in the wake of MCS. Nevertheless,
ascent from approaching trough is stronger than we have seen with
systems in recent days. Ongoing convection over the Texas
Panhandle may have a tendency to take a further south track that
earlier thought, closer to convectively enhanced surface boundary
now near the Red River. Along this boundary short term model
guidance maintain a weak theta-e gradient into the night. We have
expanded the highest probabilities south to near and along this
theta-e gradient and lowered probabilities across the north.
Aforementioned large scale ascent should still be enough to
maintain at least chance probabilities across the north.

BRB

PREV DISCUSSION... /issued 545 PM CDT SAT SEP 17 2016/

AVIATION...
Complex of storms will push east of OKC/OUN TAF sites around
00Z. However another complex of storms is expected to push east and
southeast across much of the area overnight tonight. This will
create a period of MVFR and perhaps some IFR conditions. Convection
and much of the cloud cover will exit before sunrise with VFR
conditions through the day on Sunday at all sites.

30

PREV DISCUSSION... /ISSUED 328 PM CDT SAT SEP 17 2016/

DISCUSSION...
Severe thunderstorm potential through tonight is the primary
concern.

Through 8 pm this evening, severe storm potential will increase. As
of 315 pm, a complex of strong to severe storms over far western
Oklahoma will continue to move east near I-40. Damaging winds up
to 70 mph will be the main hazard with this complex, though hail
up to golf ball size, heavy rainfall, and frequent lightning are
possible as well. This complex will likely impact the Oklahoma
City metro area in the 5-7 pm time frame. This complex may grow
upscale in wind potential as well as coverage in the next several
hours with numerous severe reports of mainly damaging wind possible.
Latest model runs, including HRRR, seemed to be doing a poor job
handling this complex.

Additional isolated to scattered strong to severe thunderstorms
may form ahead of this complex through 8 pm this evening as the
air is weakly capped across Oklahoma. South of the Red River,
capping appears to be stronger. Sufficient shear (0-6 km bulk
shear 30-45 kt) and instability (MLCAPE 1000-2500 J/kg which is in
the 90th percentile or higher for this time of year) support
supercells and multicells capable of large hail and damaging
winds. Locally heavy rainfall is possible as well, though
widespread flooding seems unlikely due to decent storm motions
generally over 20 mph.

After 8 pm this evening, activity this afternoon should diminish,
and the main attention for additional storms will switch to the
High Plains which may congeal and dive southeast into a large
MCS/squall line. Latest model guidance have been suggesting this
potential, though confidence is not too high as ongoing storms
this afternoon will impact the local environment. There appears to
be a lower severe threat with these storms compared to this
afternoon due to the loss of daytime heating and as the boundary
layer cools and becomes more stable. However, a few reports of
damaging winds up to 70 mph and large hail up to golf balls will
be possible along with locally heavy rainfall. The timing of this
possible complex remains uncertain, but generally believe it would
occur in the 8 pm to 4 am time frame. Did not go too high with
rain chances tonight as not completely sure this complex will
materialize.

Sunday, a few morning showers and storms with locally heavy
rainfall may linger during the morning hours, mainly southeast of
I-44. Otherwise, decreasing clouds and hot/humid conditions are
expected.

Sunday night through next Saturday, hot and humid conditions are
generally forecast with limited rain chances. Temperatures are
forecast to be well above average for mid to late September. A
cold front may bring cooler conditions and higher rain chances by
the end of the week.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  86  64  88  70 /  60  30  30  10
Hobart OK         86  64  90  69 /  60  60  30  10
Wichita Falls TX  91  68  91  71 /  30  60  40  10
Gage OK           77  60  89  65 /  10  60  10   0
Ponca City OK     84  61  87  70 /  40  30  20  10
Durant OK         95  70  90  69 /  20  50  50  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

12/30
Hazardous weather outlook, Sep 17, 8:15 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT SEP 17 2016

OKZ004>048-050>052-TXZ083>090-181945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
815 PM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.

LOCATION...
A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA
AND WEATHERFORD... TO HOBART OKLAHOMA... TO VERNON AND BENJAMIN
TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE
REST OF THE AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 11 PM AND
5 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO
70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A
CONCERN.

DISCUSSION...
SCATTERED THUNDERSTORMS TO THE WEST OF OKLAHOMA THIS EVENING ARE
EXPECTED TO DEVELOP INTO ONE OR MORE COMPLEXES OF STORMS AND MOVE
EAST AND SOUTHEAST ACROSS OKLAHOMA AND WESTERN NORTH TEXAS
OVERNIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IN THE SLIGHT
RISK AREA... WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN
IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR SEVERE
STORMS WILL LIKELY DECREASE THROUGH THE OVERNIGHT PERIOD... BUT
GUSTY WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY
MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA
THROUGH THE DAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY
NIGHT ACROSS NORTHERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Sep 17, 7:09 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     WAYNE                   34.92N 97.32W
09/17/2016                   MCCLAIN            OK   FIRE DEPT/RESCUE

            2 SEMI TRUCKS TURNED OVER ON I-35 AND POWER LINES DOWN
            NEAR HWYS 77 AND 59. RELAYED BY COUNTY EM.

&&

JPIKE
Local storm report, Sep 17, 7:15 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     CONNERVILLE             34.45N 96.63W
09/17/2016  M65 MPH          JOHNSTON           OK   FIRE DEPT/RESCUE

            RELAYED BY COUNTY EM

&&

JPIKE
Special weather statement, Sep 17, 7:44 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT SAT SEP 17 2016

OKZ048-180115-
ATOKA OK-
744 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATOKA COUNTY UNTIL
815 PM CDT...

AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WARDVILLE...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3451 9578 3438 9578 3434 9582 3450 9614
      3451 9609 3468 9609 3468 9589 3459 9588
      3459 9567 3451 9567
TIME...MOT...LOC 0042Z 284DEG 25KT 3458 9606

BRB
Local storm report, Sep 17, 8:22 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     3 WSW BROMIDE           34.41N 96.54W
09/17/2016                   JOHNSTON           OK   EMERGENCY MNGR

            TREES DOWN IN CAMP SIMPSON.

&&

BRB
Local storm report, Sep 17, 8:24 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
09/17/2016  M64.00 MPH       BECKHAM            OK   MESONET

0418 PM     TSTM WND DMG     S CARNEGIE              35.10N 98.60W
09/17/2016                   CADDO              OK   BROADCAST MEDIA

            POWER POLES DOWNED. RELAYED FROM KOKH SOCIAL MEDIA

0440 PM     TSTM WND GST     3 SW MOORE              35.30N 97.51W
09/17/2016  E70.00 MPH       CLEVELAND          OK   TRAINED SPOTTER

            70 MPH ESTIMATED GUST NEAR SERRANO DR. AND SW 168TH

0440 PM     HAIL             1 E WILL ROGERS AIRPORT 35.39N 97.58W
09/17/2016  E1.00 INCH       OKLAHOMA           OK   PUBLIC

0444 PM     HAIL             PIEDMONT                35.64N 97.75W
09/17/2016  E1.00 INCH       CANADIAN           OK   BROADCAST MEDIA

            RELAYED BY KOKH TV

0445 PM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
09/17/2016  M60.00 MPH       BLAINE             OK   MESONET

0445 PM     TSTM WND GST     MOORE                   35.34N 97.49W
09/17/2016  E60.00 MPH       CLEVELAND          OK   PUBLIC

            AT 19TH AND I-35

0452 PM     TSTM WND GST     MOORE                   35.34N 97.49W
09/17/2016  M64.00 MPH       CLEVELAND          OK   PUBLIC

            AT SANTA FE AVE AND SW 34TH ST

0452 PM     TSTM WND GST     4 N WATONGA             35.91N 98.41W
09/17/2016  M60.00 MPH       BLAINE             OK   EMERGENCY MNGR

0540 PM     TSTM WND DMG     WAYNE                   34.92N 97.32W
09/17/2016                   MCCLAIN            OK   FIRE DEPT/RESCUE

            2 SEMI TRUCKS TURNED OVER ON I-35 AND POWER LINES DOWN
            NEAR HWYS 77 AND 59. RELAYED BY COUNTY EM.

0540 PM     TSTM WND DMG     1 S WAYNE               34.90N 97.32W
09/17/2016                   MCCLAIN            OK   EMERGENCY MNGR

            ROOF DAMAGE TO BUSINESS

0540 PM     TSTM WND DMG     1 S WAYNE               34.90N 97.32W
09/17/2016                   MCCLAIN            OK   EMERGENCY MNGR

            TREES DAMAGED AT HIGHWAY 77 AND HIGHWAY 59.

0713 PM     TSTM WND GST     CONNERVILLE             34.45N 96.63W
09/17/2016  M65.00 MPH       JOHNSTON           OK   FIRE DEPT/RESCUE

            RELAYED BY COUNTY EM

0722 PM     TSTM WND DMG     3 WSW BROMIDE           34.41N 96.54W
09/17/2016                   JOHNSTON           OK   EMERGENCY MNGR

            TREES DOWN IN CAMP SIMPSON.

&&

JPIKE
Special weather statement, Sep 17, 11:18 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT SAT SEP 17 2016

OKZ009-014-180500-
ROGER MILLS OK-ELLIS OK-
1118 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHERN ELLIS
COUNTIES UNTIL MIDNIGHT CDT...

AT 1116 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR HIGGINS TO 7 MILES SOUTH OF LAKE MARVIN...MOVING EAST AT
50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3617 10000 3616 9938 3582 9938 3542 9962
      3545 10000
TIME...MOT...LOC 0416Z 266DEG 44KT 3612 10000 3579 10019

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:16 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston29 min
Sep 17, 7:44 PM CDTSpecial Weather StatementOUNAtoka31 min
Sep 17, 11:18 PM CDTSpecial Weather StatementOUNRoger Mills42 min
Sep 17, 11:47 PM CDTSpecial Weather StatementOUNBeckham28 min
Sep 18, 12:15 AM CDTSpecial Weather StatementOUNWashita30 min
Sep 18, 12:19 AM CDTSevere Thunderstorm WarningOUNDewey29 min
Sep 18, 12:23 AM CDTSpecial Weather StatementOUNBeckham37 min
Sep 18, 12:39 AM CDTAreal Flood AdvisoryOUNBeckham, Washita4 hr
Sep 18, 12:43 AM CDTSpecial Weather StatementOUNCaddo, Washita32 min
Sep 18, 12:47 AM CDTSpecial Weather StatementOUNCuster, Dewey28 min
Sep 18, 12:56 AM CDTSpecial Weather StatementOUNGreer, Harmon, Kiowa, Washita34 min
Sep 18, 1:12 AM CDTSpecial Weather StatementOUNBlaine33 min
Sep 18, 1:16 AM CDTSpecial Weather StatementOUNCaddo, Canadian29 min
Sep 18, 1:29 AM CDTSpecial Weather StatementOUNCaddo, Greer, Harmon, Jackson, Kiowa31 min
Sep 18, 1:46 AM CDTSpecial Weather StatementOUNBlaine, Canadian, Grady, Kingfisher29 min
Sep 18, 2:03 AM CDTSpecial Weather StatementOUNComanche, Cotton, Stephens, Tillman27 min
Sep 18, 2:50 AM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens25 min
Sep 18, 3:26 AM CDTSpecial Weather StatementOUNCarter, Jefferson, Murray, Stephens34 min
Sep 18, 3:29 AM CDTAreal Flood AdvisoryOUNGarvin, Grady, McClain2 hr
Sep 18, 4:00 AM CDTSpecial Weather StatementOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc45 min
Sep 18, 6:55 AM CDTSpecial Weather StatementOUNHarper35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.